How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11030
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I am 68 years old. I had my menapause in my early 40s. For

Customer Question

I am 68 years old. I had my menapause in my early 40's. For the past month or so I have been experiencing "hot flashes". They last about 5-10 minutes. My hair is dripping with sweat and my whole body is hot. I arise in the mornings with the back of my p.j.'s damp.
Why am I having this happen? Could it be a vitamin deficiency?
Thank you.
Audrey Ricci
Submitted: 4 years ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 4 years ago.
Are you taking any medications? Thank you.
Customer: replied 4 years ago.


1. Furosemide

2. Hydrochlorothiazide



5. Vica Forte vitamin




2. Cod Liver Oil

3. B-12 vitamin

4.Citracal Calcium Citrate +D's


Also, Chantix. I'm trying to quit smoking.

Expert:  Dr. Norm S. replied 4 years ago.
Hello Audrey Ricci,
Hot flashes and sweats are fairly common. Hormonal changes (menopause) are a common reason, but there are many other possible causes. Many infections can cause them, especially tuberculosis. Some cancers, especially lymphoma can cause hot flashes and sweating. Various medications can cause it, although the ones you're taking are not among the usual ones. Vitamin deficiency might be possible, but would be an unusual cause, and you're getting multiple vitamins in your supplements. I would recommend a good evaluation by your doctor or a good internal medicine specialist. Sometimes we don't find the cause of hot flashes and sweats, but since this is new in the past month, I suspect there will be some cause found. It may require a complete history, examination, and perhaps some testing. Best wishes.
Dr. Norm S. and other OB GYN Specialists are ready to help you
Customer: replied 4 years ago.

Thank you Dr. Norman.

I do have an appointment with my Internist this week. I think what I was looking for was some information before I went to her so I could be better prepared in my questions.

Thank you,

Audrey Ricci

Expert:  Dr. Norm S. replied 4 years ago.
You're very welcome.